AM  Vol.8 No.6 , June 2017
Global Existence of Solutions of the Gierer-Meinhardt System with Mixed Boundary Conditions
Abstract: We study the global (in time) existence of nonnegative solutions of the Gierer-Meinhardt system with mixed boundary conditions. In the research, the Robin boundary and Neumann boundary conditions were used on the activator and the inhibitor conditions respectively. Based on the priori estimates of solutions, the considerable results were obtained.
Cite this paper: Antwi-Fordjour, K. and Nkashama, M. (2017) Global Existence of Solutions of the Gierer-Meinhardt System with Mixed Boundary Conditions. Applied Mathematics, 8, 857-867. doi: 10.4236/am.2017.86067.

[1]   Turing, A.M. (1952) The chemical basis of morphogenesis. Philosophical Transactions of the Royal Society of London Series B, 237, 37-72.

[2]   Meinhardt, H. (1982) Models of Biological Pattern Formation. Academic Press, London, New York.

[3]   Meinhardt, H. (1998) The Algorithmic Beauty of Sea Shells. 2nd Edition, Springer, Berlin, Heidelberg.

[4]   Gierer, A. and Meinhardt, H. (1972) A Theory of Biological Pattern Formation. Kybernetik (Berlin), 12, 30-39.

[5]   Masuda, K. and Takahashi, K. (1987) Reaction-Diffusion Systems in the Gierer-Meinhardt Theory of Biological Pattern Formation. Japan Journal of Applied Mathematics, 4, 47-58.

[6]   Maini, P.K., Wei, J. and Winter, M. (2007) Stability of Spikes in the Shadow Gierer-Meinhardt System with Robin Boundary Conditions. Chaos, 17, 037106.

[7]   Ni, W.-M., Suzuki, K. and Takagi, I. (2006) The Dynamics of a Kinetic Activator-Inhibitor Systems. The Journal of Differential Equations, 229, 426-465.

[8]   Dillon, R., Maini, P.K. and Othmer, H.G. (1994) Pattern Formation in Generalized Turing Systems. I. Steady-State Patterns in Systems with Mixed Boundary Conditions. The Journal of Mathematical Biology, 32, 345-393.

[9]   Jiang, H. (2006) Global Existence of Solutions of an Activator-Inhibitor Systems. Discrete and Continuous Dynamical Systems, 14, 737-751.

[10]   Henry, D. (1981) Geometric Theory of Semilinear Parabolic Equations. Springer-Verlag, New York.

[11]   Pazy, A. (1983) Semigroups of Linear Operators and Applications to Partial Differential Equations. Springer-Verlag, New York.